Florida, 2003Funnel Cloud in Florida, September 4, 2003
September 4, 2003 · NWS MFL · 1 event in 1 county or zone
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 4, 1:45 PM EST, 5 minutes earlier.
Area forecast discussion, Sep 4, 1:45 PM EST, 5 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
245 PM EDT THU SEP 4 2003
SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THE WEST COAST AND
EAST COAST SEA BREEZES EARLY THIS AFTERNOON. THE SHOWERS AND
THUNDERSTORMS SHOULD CONTINUE ALONG BOTH SEA BREEZE. BUT THE EAST
COAST SEA BREEZE SHOULD REMAIN CLOSE TO THE COAST WHILE THE WEST
COAST SEA BREEZE MOVES INLAND...AS THE STEERING FLOW IS OUT OF THE
SOUTHWEST.
THE SHOWERS AND THUNDERSTORMS SHOULD END THIS EVENING AS THE HEATING
OF THE DAY IS LOST...BUT THERE COULD BE SHOWERS AND THUNDERSTORMS
DEVELOPING LATE TONIGHT INTO FRIDAY MORNING OVER THE WESTERN AND
NORTHERN REGIONS OF CWA...AS DEPRESSION 12 MOVES SLOWLY TO THE EAST
NORTHEAST TOWARDS THE BIG BEND OF FLORIDA.
THE DEPRESSION IS FORECAST BY NHC TO MOVE OVER NORTHERN FLORIDA ON
SATURDAY. A TROUGH OF LOW PRESSURE EXTENDING SOUTHWEST FROM THE
DEPRESSION WILL MOVE THROUGH SOUTH FLORIDA ON SATURDAY...AND BRING
SHOWERS AND THUNDERSTORMS TO THE CWA FRIDAY AFTERNOON AND FRIDAY
NIGHT. QPF FROM HPC IS CALLING FOR 1 TO 3 INCHES OF RAINFALL OVER
SOUTHERN PART OF THE CWA THROUGH SATURDAY AND UP TO 3 TO 5 INCHES
OVER THE NORTHERN INTERIOR REGION. SO I AM GOING TO PUT UP A FLOOD
WATCH OVER THE HENDRY AND GLADES COUNTIES STARTING FRIDAY 8 AM
THROUGH 8 AM SATURDAY MORNING.
SATURDAY SHOULD BE A LITTLE BETTER AS THE TROUGH OF LOW
PRESSURE WILL BE EAST OF CWA...BUT THERE COULD STILL BE SOME SHOWERS
AND THUNDERSTORMS OVER THE CWA ESPECIALLY ALONG THE EAST COAST AS
THE STEERING FLOW WILL BE OUT OF THE SOUTHWEST.
.EXTENDED FORECAST...
ONCE THE DEPRESSION MOVES INTO THE ATLANTIC WATERS BY SUNDAY...THE
STEERING FLOW SHOULD BECOME NORTHERLY AND ALLOW DRIER AIR TO WORK
INTO SOUTH FLORIDA FROM THE NORTH FOR THE END OF THE WEEKEND AND
EARLY NEXT WEEK. THERE COULD STILL BE A FEW SHOWERS AND
THUNDERSTORMS MAINLY IN THE AFTERNOONS OVER THE CWA DUE TO THE
HEATING OF THE DAY.
BY MID WEEK...THE RIDGE OF HIGH PRESSURE WILL BUILD BACK INTO
FLORIDA FROM THE ATLANTIC...AS THE TROUGH OF LOW PRESSURE OVER THE
PLAIN STATES LIFTS OUT. THIS WILL ALLOW FOR SOUTH FLORIDA TO GET
BACK INTO A MORE SUMMER TIME PATTERN FOR THIS TIME OF YEAR.
.MARINE...
THE WINDS OVER THE ATLANTIC WATERS TONIGHT WILL BE OUT OF THE SOUTH
AT 5 TO 10 KNOTS...THEN INCREASING TO 10 TO 15 KNOTS OUT OF THE
SOUTHWEST BY FRIDAY NIGHT. THE WINDS WILL THEN REMAIN OUT OF THE
SOUTHWEST ON SATURDAY BEFORE SHIFTING TO THE WEST ON SUNDAY AT 10 TO
15 KNOTS. THE SEAS SHOULD INCREASE FROM 1 TO 2 FEET TONIGHT UP TO 2
TO 4 FEET THIS WEEKEND. THERE COULD ALSO BE SOME SWELLS UP TO 5
FEET IN PALM BEACH WATERS FRIDAY NIGHT AND SATURDAY DUE TO THE
COMBINATION OF FABIAN MOVING NORTHWARD WELL EAST OF SOUTH FLORIDA
AND DEPRESSION 12.
THE WINDS OVER THE GULF WATERS WILL BE AROUND 10 KNOTS TONIGHT FROM
THE SOUTH THEN INCREASING TO 15 KNOTS BY FRIDAY NIGHT OUT OF THE
SOUTHWEST. THE WINDS WILL THEN COME DOWN TO 10 TO 15 KNOTS FOR THE
WEEKEND AND SHIFTING FROM THE SOUTHWEST TO WESTERLY. THERE COULD
ALSO BE SOME SWELLS UP TO 6 FEET OVER THE GULF WATERS OF COLLIER
COUNTY FRIDAY NIGHT FROM THE DEPRESSION.
.FIRE WEATHER...
NO PROBLEMS AS THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE
CRITICAL VALUES.
THANKS FOR THE COORD EYW...MLB...AND TBW.
.PRELIMINARY POINT TEMPS/POPS...
PBI TT 076/088 075/093 074 36654
FLL TT 078/089 077/091 076 36544
MIA TT 077/090 076/092 075 36544
APF TT 077/087 078/085 078 36653
.MIA...FLOOD WATCH FOR HENDRY AND GLADES COUNTY FROM 8 AM FRIDAY
THROUGH 8 AM SATURDAY.
BAXTERHazardous weather outlook, Sep 4, 4:00 AM EST, 9 hours 50 minutes before
FLZ063-066>075-041600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
500 AM EDT THU SEP 4 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTH FLORIDA...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS SOUTH FLORIDA TODAY. THE MAIN HAZARDS ASSOCIATED
WITH THE THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING STRIKES...
AND WIND GUSTS TO AROUND 30 MPH IN THE HEAVIER STORMS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Funnel Cloud, Palm Beach
- When
- September 4, 1:50 PM EST
- Where
- Palm Beach County, Lake Worth
- Reported by
- TRAINED SPOTTER
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
A SKYWARN spotter sighted a funnel cloud just southwest of Lake Worth.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in North Carolina, September 4, 20031 death · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$1.5 million · 1 event
- Flash Flood in New York, September 4, 2003$500,000 · 1 event
- Flooding in West Virginia, September 4, 2003$125,000 · 5 events
- Flash Flood in Kentucky, September 4, 2003$100,000 · 1 event
- Flash Flood in California, September 4, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 4, 2003$100,000 · 1 event
- Debris Flow in California, September 4, 2003$80,000 · 1 event
- Flash Flood in California, September 4, 2003$60,000 · 1 event
- Hail in California, September 4, 2003$50,000 · 0.01 in hail · 1 event
- Damaging Wind in Pennsylvania, September 4, 2003$50,000 · 60 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375301.